MAUDE Adverse Event Report: ZIMMER BIOMET, INC. PRC AGMT BLOCK POST SZ F 5MM; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. PRC AGMT BLOCK POST SZ F 5MM; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Bacterial Infection (1735); Erosion (1750); Failure of Implant (1924); Inflammation (1932); Necrosis (1971); Scar Tissue (2060)
Date of Event 02/02/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).G2- australia.Multiple mdr reports were filed for this event, please see associated report: 0001822565-2023-01725, 0002648920-2023-00137, 0001822565-2023-01726, 0001822565-2023-01727, 0001822565-2023-01728, 0001822565-2023-01729, 0001822565-2023-01730.D10-medical product: size 4 precoat cemented tibial component item# 00588000400, lot# 65245252; 15mm diameter 30mm length straight stem extension item# 00598801215, lot# 64894141; articular surface with segmental hinge post size f 12 mm height item# 00585006012, lot# 65154720; right size f cemented option femoral component item# 00588001602, lot# 64572044; distal femoral augment block precoat item# 00599003610, lot# 64093693; long 13mm diameter 155mm length offset stem extension item# 00598802113, lot# 64029639; distal femoral augment block item# 00599003620, lot# 63430889; unknown palacos bone cement.G2- australia.H3- customer has indicated that the product will not be returned to zimmer biomet for investigation.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that a patient was revised approximately eight and half month's post implantation due to loosening with bone erosion and necrosis.A patient underwent right total knee arthroplasty with unknown implants on an unknown date and was subsequently revised with a stage i unknown cement spacer on an unknown date due to mssa infection.A stage ii implantation with a rotating hinge construct was performed during which, there was no evidence of persistent infection.All existing hardware and spacers were removed.An rhk was placed without complications.The patient did well until presenting with possible reinfection and evidence of femorotibial implant malrotation, patellar erosion, and bone necrosis.The patient was taken to the operating room approximately eight and a half months later; however, the surgeon decided to abort the procedure and have the patient return when culture results were available.Three days later, the patient returned to surgery for a full revision.During the revision the femoral component was clearly loose at the cement-bone interface.Extensive bone loss and defects were noted in the femoral, tibial, and patellar regions.A tibial tubercle osteotomy was performed to remove the tibial components and was secure with wires.Upon revision of tibial and femoral components with implantation of a patellar component, good tracking and stability was achieved.Attempts to obtain additional information have been made; however, no more information is available.
 
Additional Manufacturer Narrative
This follow-up is being submitted to relay additional information.No product was returned, or pictures provided; therefore, visual and dimensional evaluations could not be performed.Medical records were provided and reviewed by a health care professional.Review of the available records identified the following: necrotic debris and fibrosis on arthrotomy with histology samples taken, no results provided, femoral loosening, tibial and patella bone loss, tibial tubercle osteotomy (tto) fashioned / secured with 4 charnley wires.Device history record (dhr) was reviewed for deviations and/ or anomalies with no related deviations / anomalies identified.A definitive root cause cannot be determined for loosening of the femur and associated femoral components.For the reported infection, the issue was determined to be unrelated to the implanted zimmer biomet devices.The complaint is confirmed via medical records.If any further information is received which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
PRC AGMT BLOCK POST SZ F 5MM
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key17229000
Report Number0001822565-2023-01731
Device Sequence Number20607536
Product Code JWH
UDI-Device Identifier00889024224162
UDI-Public(01)00889024224162(17)280930(10)64100145
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K173057
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number00599003601
Device Lot Number64100145
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/14/2023
Supplement Date Received by Manufacturer10/17/2023
Initial Report FDA Received Date06/29/2023
Supplement Report FDA Received Date10/24/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/07/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10.
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexFemale